Hail, Pulaski
- When
- October 7, 1:17 AM CST
- Where
- Pulaski County, Waynesville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.200
Thunderstorms over the eastern Missouri Ozarks produced localized flooding and isolated hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms over the eastern Missouri Ozarks produced localized flooding and isolated hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 6, 10:43 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1143 PM CDT Mon Oct 6 2014 .UPDATE... Issued at 1138 PM CDT MON OCT 6 2014 Best area of precipitation has shifted to the east and was now stretching from central into south central MO. No lightning associated with this activity right now, but would not rule out an isolated strike or two. Have increased the overnight pops across the eastern CWA to account for the better coverage. Bases are pretty high, but solid area of returns on radar should be enough to measure at least a hundredth. && .SHORT TERM...(This Evening through Tuesday) Issued at 221 PM CDT MON OCT 6 2014 An upper level trough was beginning to move across the region with a few surface trough moving east along the flow. Showers and an few thunderstorms had already developed across portions of central and eastern Missouri as a result. As the evening progresses the combination of a low level jet and the an upper level jet moving across the region will allow for a bit more coverage with showers and storms potentially making it as far westward as the Highway 65 corridor. Moisture, instability and overall lift with this system will limit the strength of any convection significantly. No strong/severe storms are expected as a result. The activity will continue through the overnight hours into early Tuesday morning before shifting east of the region by mid morning. A transient area of high pressure will filter into the area for the rest of the day Tuesday as the upper flow begins to flatten across the plains. .LONG TERM...(Tuesday Night through Monday) Issued at 221 PM CDT MON OCT 6 2014 As the upper flow flattens a weak upper level shortwave ridge will swing into the plains. This will allow a warm front to lift north into southern Missouri. Models have been rather consistent in time and position with stalling the front along the Interstate 44 corridor by Wednesday evening. The southerly winds will bring warmer temperatures and more moisture into the region as well. As the warm front stalls, the upper level flow will begin to transitions back towards northwesterly flow. This combination of increase moisture, a stalled front, any upper level shortwaves that move through the northwesterly flow aloft and low level jet interaction would act to develop showers and thunderstorms across the region. Again, models are being fairly similar with regards to the placement and amounts of precipitation development across the region. Models bring an area of rain into the region late Wednesday evening and continue precipitation through Friday and into early Saturday morning. There will be the possibility for a few strong storms across the area as good isentropic lift will aid in lift across the region. Showers will then linger through the weekend, mainly across extreme southern Missouri and the Mark Twain forest region. another upper trough will then try to deepen across the plains early next week and bring the potential for additional rain chances to start next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1138 PM CDT MON OCT 6 2014 Showers have shifted to the east of the terminals this evening and not expecting much to occur at SGF/JLN/BBG for the remainder of the night. Will include VCSH at the SGF terminal for a few hours at the onset of the 06z tafs, but will keep mention out of JLN/BBG. Still will have LLWS in for the overnight hours at the terminals and some mid level cloud cover, but remain in VFR through the period. Winds should veer back to the northwest behind the shortwave. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Lindenberg SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT MON OCT 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 751 PM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... A WEAK DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT AND MAY PRODUCE AN ISOLATED THUNDERSTORM OR TWO FOR AREAS NORTHEAST OF A PITTSBURG KANSAS TO BRANSON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR MULTIPLE ROUNDS OF THUNDERSTORMS LATE WEDNESDAY THROUGH SATURDAY WITH A SLOW MOVING FRONT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT TUE OCT 7 2014
MOZ070-070745-
PULASKI MO-
211 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 245 AM
CDT...
AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SWEDEBORG...OR 5 MILES
NORTHWEST OF WAYNESVILLE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CROCKER...DEVIL'S ELBOW...LAQUEY...
NORTHERN FORT LEONARD WOOD...OZARK SPRINGS...RICHLAND...ST. ROBERT...
SWEDEBORG AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 146 AND 168 WILL ALSO BE IMPACTED
BY THIS STORM.
PEOPLE IN PULASKI COUNTY...INCLUDING WAYNESVILLE AND ST. ROBERT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3798 9202 3771 9202 3764 9204 3780 9241
3799 9240
TIME...MOT...LOC 0711Z 288DEG 41KT 3787 9225
WISESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT TUE OCT 7 2014
MOZ081-082-092-070815-
LACLEDE MO-TEXAS MO-WRIGHT MO-
217 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE AND TEXAS COUNTIES UNTIL 315 AM CDT...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COMPETITION...OR 17 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL...AND WINDS 40 TO
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BENDAVIS...BUCYRUS...COMPETITION...ELK
CREEK...EUNICE...FALCON...HAZELTON...HOUSTON...HUGGINS...LICKING...
LYNCHBURG...MANES...PLATO...PRESCOTT...RAYMONDVILLE...ROBY...
SIMMONS...SOLO...SUCCESS AND YUKON.
PEOPLE IN NORTHEASTERN WRIGHT...SOUTHEASTERN LACLEDE AND TEXAS
COUNTIES...INCLUDING HOUSTON AND RAYMONDVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3707 9175 3705 9170 3745 9255 3762 9248
3754 9175 3743 9176
TIME...MOT...LOC 0717Z 287DEG 46KT 3751 9239
WISEThe Springfield radar (KSGF), 125 km away, was scanning. The volume nearest the first event began at 07:17 UTC.
5 hail, 1 flash flood. Local standard time, as filed.
Wind gusts were estimated between 50 and 60 mph along with the hail.
Several low water crossings were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539925, 539926, 539927, 539928, 539929, 539924.